Clobazam (benzodiazepines) and withdrawal

masterjen

New
Messages
2,080
Reaction score
0
Points
0
I was on clonazepam 5 mg at night as an add-on about 5 years ago when my seizures first started. I was an epilepsy neophyte then and really didn't know much yet. My titration onto that dose took place over 2 weeks, but when my first neurologist decided it wasn't right for me after about 6 months he simply said don't take that one any more with no gradual withdrawal. 5 mg isn't a lot and I don't know if 6 months is long enough for tolerance to set in or not, but I do recall several nights of insomnia after dropping it.
 

Dutch mom

Ketogenic Smile
Moderator
Messages
781
Reaction score
0
Points
0
Hi Alberta,

I merged a few threads about the same topic together so you can read different experiences with benzo's (and especially Frisium) withdrawal underneath.
 
Last edited:

Alberta

New
Messages
27
Reaction score
0
Points
0
I was on 20 mg morning and evening of Clobozam. My seizures were totally controlled. I completed by 8 week reduction, suggested by my doctor, 1 week ago. The night before last I had the worst complex partial I have had. The medication controlled my seizures but withdrawing is difficult.
 

Alberta

New
Messages
27
Reaction score
0
Points
0
I took Frisium/Clobazam for 17 years, 20 mg both morning and evening, for a total dose of 40 mg. I developed tolerance when I was on 30 mg daily and refused to increase beyond 40 mg when I developed tolerance a second time. At that point I was having amnesia like memory problems. It took me 8 weeks to come off and last week my doctor prescribed Ativan to me which my husband had me take one night for really severe symptoms. Will that have totally destroyed the withdrawing process?
 

seagull

New
Messages
2,268
Reaction score
0
Points
0
I use clobzam but afraid I do abuse it ..in beginning it helped then I found myself using it when just feeling stressed and now I totally habituated to it 10mg often a lot more.I do have addictive personality so if you going to take it and it do the job that great I unfortunatly one worlds big idiots
 
Messages
784
Reaction score
0
Points
0
Alberta: Ativan is a benzo as well--sorry but yes, reinstating another benzo can be a setback, and if you stay on it, the second withdrawal can actually be worse. If you only took it once, no big deal, just get back on the horse. But I'd try to stay off it and just deal with the withdrawal process until you are through it. It sucks I know--but it does end eventually. PM me if you want support through it.
 

Howll

New
Messages
118
Reaction score
0
Points
0
I got given Clobazam when I was prescribed Lamotrigine. The epileptologist gave me two weeks worth and nothing more, and told me to stop taking it after that, any ideas why that would be? Seems risky to me.
I never took it anyway, nor did I take the Lamotrigine. I hate the effect benzos have, I know for most people love it, but it just makes me feel weird. I once had half a diazepam and it was horrible, same for tramadol and melatonin (even though I don't think they're benzos, it's still the same feeling) - it's that whole perception altering thing I don't like, the loss of control. (Yeah, a control freak with seizures, doesn't go down well)
 

Alberta

New
Messages
27
Reaction score
0
Points
0
After taking it for 17 years I would never take a benzo again. It is really hard to deal with the lack of control my brain has over my body now that I am finished. Nobody bothers to tell you before you start that it effects your digestive system, muscles, immune system etc... From what I have read this effect will stay with you for 1 year to 1 year and a half. Since I have stopped I have had zero appetite and have lost 11 pounds too quickly. For anyone going off, definitely space the withdrawal process over 1 year. That way the medication will stop the side effects as your body learns to operate with less all the time.
 

Alberta

New
Messages
27
Reaction score
0
Points
0
The epileptologist gave me two weeks worth and nothing more, and told me to stop taking it after that, any ideas why that would be?
Hi Howll, could s/he have been trying to cover for the crossover period as your body gets used to a new med? If you are already past that it's not an issue already. Supposedly your body can take it for a period of time without becoming addicted. Maybe that's what the neurologist was thinking.
Thanks for the heads up on lamotrigine. I don't believe it is a benzo but I was just reading about the really harsh withdrawal and weights loss associated with this drug. Time to stop another one.... (It is also not recommended to stop it while undergoing withdrawal from a benzo?)
 

Howll

New
Messages
118
Reaction score
0
Points
0
Well since I've got general anxiety disorder maybe he thought it would calm me down. I didn't realise it was a benzo until I got home and had I realised I would've told him I wasn't comfortable with it. I've never been on meds for epilepsy, mainly because I've only had 4 TCs in 10 years, and a handful of petit mals. At this stage it feels like the effects of the meds would outweigh the seizures. I've also heard of so many peoples seizures increasing on meds and that scares me, generally any kind of meds scare me heh.
 

seagull

New
Messages
2,268
Reaction score
0
Points
0
It do help me calm down you just got be sensible and it do help e but I did start to abuse it and stopping it at this moment in life would be counter productive with e
 

Alberta

New
Messages
27
Reaction score
0
Points
0
That's understandable Seagull. My problem was memory issues due to the clobazam and that has definitely improved since I have been off.
 
Messages
309
Reaction score
0
Points
0
I had a lot of memory issues with the clobazam, and it made me ultra sleepy, even on a tiny dose.
I would be awake for about 4 hours a day and need to take constant naps.
I would sleep on busses and trains, then miss stops and end up MILES from home. I would have sleeping seizures at least once a day.

They were truly awful for me.

Sent from my SM-G920F using Tapatalk
 

seagull

New
Messages
2,268
Reaction score
0
Points
0
I dread doc at some point saying may need cut it down I benzo addict without a doubt and take far more than I was prescribed they were great and still are for e but I shovel them in just to get few hours sleep obviously needing more and more.I got into bad hole and don't know how to get out of it
 

zombelina

New
Messages
346
Reaction score
0
Points
0
Neuro is thinking about putting me on this as an adjunct for a 2-4 week once a month since my T/C seizures tend to flare up around my period.
Hi Tina - did you try this method of taking onfi around the time of your period? I also have more seizures the week before my period. Thanks for your help.
 

dismayed

New
Messages
2
Reaction score
0
Points
0
I was on 20 mg morning and evening of Clobozam. My seizures were totally controlled. I completed by 8 week reduction, suggested by my doctor, 1 week ago. The night before last I had the worst complex partial I have had. The medication controlled my seizures but withdrawing is difficult.
Hi I am new here. I was first prescribed clobazam 20 years ago for clusters of seizures together with tegretol. TEG discontinued due to heart block then put on phenytoin , in fact been on lamotrogine, epilim, lyrica-ugh, pregabelin-worst nightmare of a drug by far . I am now prescribed clobazam on its own and take 30 mgms a day. I have spasms, peripheral neuropathy, demotivated and decided to reduce the clobazam not realising that it is unsafe to do so .
I reduced from 30 to 20 a day in three weeks. Now feeling scared. Any advice or help welcome please.BTW I have intractable e hippocampal sclerosis with occasional atonic and tonic clonic szs. Mainly deja vu then cps on a daily basis. Also seizures whilst asleep.

Neurologist naff as is the GP.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,502
Reaction score
6
Points
148
Hey dismayed -- Even if you and your GP and neuro are at odds, you should them know about your tapering down on the Clobazam. That way it will at least be in your medical record in case something does happen. Do you live alone? Let a friend or family member know that you may need extra-support because of withdrawal symptoms. And do what you can to remove other stresses from you life -- stay hydrated, eat properly try and get quality sleep. Take time out for mini-meditation and/or use relaxation techniques throughout your day.

:hugs:
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,502
Reaction score
6
Points
148
If for any reason you had to go to the ER, it's a good idea to have a medical record of what you are taking at what dose.
 
Top